Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Aug 4, 2012, 4:49 PM EDT for Miami County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 4, 2012, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
County Miami County, IN
The radar
The Northern Indiana radar (KIWX), 77 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3403 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
738
WWUS83 KIWX 042049
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT SAT AUG 4 2012
INZ023-024-042115-
MIAMI IN-WABASH IN-
449 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN MIAMI AND SOUTHWESTERN
WABASH COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNKER HILL...OR NEAR GRISSOM AFB...MOVING
EAST AT 20 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. FUNNEL CLOUDS HAVE ALSO BEEN REPORTED WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PERU...
FLORA...
PEORIA...
RICHVALLEY AND ERIE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4069 8617 4075 8616 4086 8587 4067 8580
4064 8616
TIME...MOT...LOC 2049Z 248DEG 18KT 4068 8610
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:00 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 4, 2:00 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 PM EDT SAT AUG 4 2012 .AVIATION... /18 UTC TAFS/ RAPID DOWNSTREAM DESTABILIZATION FAVORING CONVECTIVE COMPLEX ACRS ERN IA/NWRN IL INTO NWRN IN ABOUT 00 UTC...SPREADING EWD THROUGH THE LATE EVE/ERLY NIGHT. CONCERN EARLY WRT SIG SFC WIND GUST POTNL WITH STORMS ERLY THIS EVE...LESSER AT KFWA ONCE PARCELS BECOME INCSGLY ELEVATED IN NATURE. POST FNTL COOLING/CYCLONIC FLOW/LAGGING WRN EDGE OF HIR SFC DPS...PORTENDS TO STRATUS DEVLPMENT ERLY SUN AM. INITIALLY HAVE INTRODUCED AS TEMPO LOW END MVFR/BLO FUEL ALT MET CONDS. LATER ITERATIONS TO LKLY ASSESS FURTHER FOR PSBL LWRG INTO IFR RANGE. && .PREV DISCUSSION... /ISSUED 520 AM EDT SAT AUG 4 2012/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FOCUS THIS PERIOD REMAINS ON CHANCES FOR CONVECTION TODAY INTO TONIGHT...AND THE SEVERE POTENTIAL LATER TONIGHT AS A SEASONABLY STRONG UPPER TROUGH PROPAGATES EAST INTO THE REGION. A THIN BAND OF SHOWERS ACROSS CENTRAL INDIANA LIFTING SLOWLY TO THE NORTHEAST MAY CLIP OUR SERN ZONES THIS MORNING. THIS ACTIVITY IS TIED TO A RATHER WEAK 850 HPA FRONT THAT HAS BEEN ENHANCED BY A MID LEVEL VORT MAX MOVING THROUGH THE OH VALLEY. ISOLATED THUNDER WILL BE POSSIBLE GIVEN MUCAPE VALUES NEAR 1000 J/KG. COVERAGE LOOKS LIMITED AS WEAK MID LVL IMPULSE SHEARS OUT TO THE ESE. THE REST OF THE FA SHOULD REMAIN DRY THIS MORNING WITH PATCHY GROUND FOG POSSIBLE AROUND DAYBREAK. LATE THIS AFTERNOON INTO THIS EVENING...DEEP MOISTURE (PWATS EXCEEDING 2 INCHES) WITHIN A LOW LEVEL THETA-E RIDGE ACROSS THE WESTERN OH AND MID MS VALLEYS WILL ADVECT NEWD INTO THE LOCAL AREA IN RESPONSE TO UPPER MIDWEST 50-70 METER 12 HR HEIGHT FALLS. INCREASING WAA/THETA-E ADVECTION COMBINED WITH PLENTY OF INSOLATION SHOULD SUPPORT SBCAPE VALUES IN EXCESS OF 2500 J/KG WITH LITTLE/NO CIN ANTICIPATED. A SFC WARM FRONT/OUTFLOW JUST IN ADVANCE OF A LEAD CONVECTIVELY ENHANCED SHORTWAVE AND ASSOCIATED 40-50 KT MID LEVEL JET MAX SHOULD REACH NEAR OUR SOUTHWESTERN ZONES BY LATER THIS AFTERNOON. EXPECT ISO/SCT CONVECTION TO FIRE INVOF THIS WARM FRONT (OR OUTFLOW FROM MID MS CONVECTIVE COMPLEX)...WITH TIMING/LOCATION THE UNCERTAINTIES AT THIS POINT. DID OPT TO RAISE POPS A BIT IN THE SW BTW 21-00Z...AND OPTED FOR MID CHC POPS 00-03Z ENTIRE AREA AS THE WARM FRONT LIFTS INTO THE AREA. STRONGER FLOW/FORCING ALOFT WILL INITIALLY LAG BACK ACROSS WI/IL INTO THE EVENING WHICH SHOULD LIMIT ORGANIZATION SOMEWHAT...ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING...WITH HIGH INSTABILITY/LOW SHEAR ENVIRONMENT SUGGESTING AN ISOLATED LARGE HAIL/DAMAGING WIND THREAT (MAINLY WEST OF INTERSTATE 69). HOWEVER...INCREASING 0-3 KM FLOW IN THE EVENING MAY SUPPORT A BOWING SEGMENT WITH MORE WIDESPREAD DAMAGE WEST OF INTERSTATE 69. LATE THIS EVENING INTO SUNDAY MORNING...THE AFOREMENTIONED EARLY FALL LIKE NRN PLAINS POSITIVELY TILTED UPPER TROUGH WILL PROPAGATE EWD INTO THE WESTERN/NORTHERN GREAT LAKES WITH STRONG DEEP LAYER UPWARD QG PIVOTING INTO MI. 00Z MODEL TRENDS HAVE BEEN SLIGHTLY SLOWER AND FARTHER NORTH WITH THIS FEATURE...WITH STRONG FORCING ALOFT BYPASSING JUST NNW OF THE LOCAL AREA PER Q-VECTOR PROGS. STILL WILL SEE FAVORABLE UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION OF A 100-110 KT 250 MB JET STREAK DOWNSTREAM OF THE TROUGH AXIS. GIVEN THIS AND SUFFICIENT LINGERING INSTABILITY/MOISTURE ALONG/AHEAD OF THE ASSOCIATED SFC CDFNT THINK CONVECTION SHOULD HOLD TOGETHER THROUGH THE AREA DURING THIS TIME. AS A RESULT HELD ONTO LIKELY POPS 6-12Z...TAPERING OFF FROM NW TO SE AFTER 12Z. CHANCES STILL EXIST FOR A MCS/SQUALL LINE AS THE UPPER TROUGH TAKES ON A MORE NEUTRAL TILT ALLOWING STRONGER FLOW ALOFT TO CATCH UP WITH THE SFC COLD FRONT. SPC HAS LOWERED PROBABILITIES A BIT GIVEN THE MORE APPARENT SEPARATION OF STRONG FORCING/FLOW ACROSS THE UPPER MIDWEST/GREAT LAKES AND DEEPER MOISTURE AND EXTREME INSTABILITY LOCKED UP IN THE WARM SECTOR THAT SHOULD MAKE IT INTO AT LEAST OUR SRN ZONES. WILL CONTINUE TO HIGHLIGHT THE SLIGHT RISK FOR SVR WX IN THE HWO. NO CHANGES BEYOND SUNDAY MORNING AS DRIER/COOLER AIR FILTERS IN. LONG TERM...MONDAY THROUGH FRIDAY LOW LEVEL ANTICYCLONE WILL PROGRESS THROUGH THE SOUTHERN GREAT LAKES REGION ON MONDAY. VERY DRY LOW/MID LEVEL AIRMASS WILL PERSIST ACROSS THE REGION WHICH COMBINED WITH LINGERING SUBSIDENCE INVERSION WILL MAKE EVEN DIURNAL CU HARD TO COME BY MONDAY AFTERNOON. THIS SUBSIDENCE INVERSION WILL LIKELY LIMIT MIXING HEIGHTS TO BELOW 850 HPA...AND GENERALLY USED BLENDED GFS/NAM 900 HPA THERMAL PROGS MIXED TO THE SFC FOR MONDAYS MAX TEMP FORECAST. GRADIENT SHOULD REMAIN WEAK ENOUGH UNDER LOW LEVEL ANTICYCLONE TO SUPPORT WEAK LAKE BREEZE FORMATION IN THE AFTERNOON THAT SHOULD KEEP IMMEDIATE LAKESHORE AREAS IN THE UPPER 70S. REMAINDER OF THIS FORECAST VALID PERIOD WILL BE CHARACTERIZED BY CONTINUED NORTHWEST FLOW PATTERN WITH SERIES OF MID/UPPER LEVEL PERTURBATIONS DROPPING INTO THE GREAT LAKES REGION. THE NEXT OF THESE UPPER LEVEL SHORT WAVES...CURRENTLY TRACKING THROUGH NORTHERN BC CANADA THIS MORNING...SHOULD REACH EASTERN ONTARIO TUESDAY AFTERNOON ALLOWING ANOTHER COOL FRONT TO SLIP SOUTHWARD ACROSS NORTHERN HALF OF THE AREA TUESDAY NIGHT/EARLY WEDNESDAY. PERSISTENCE OF SOUTHEAST CONUS BROAD ANTICYCLONE WILL MAKE ANY APPRECIABLE LOW LEVEL MOISTURE RETURN HARD TO COME BY AND THUS WILL KEEP THIS FRONTAL PASSAGE DRY. BETTER CHANCES OF PRECIP FOR THE TUE NIGHT/WED PERIOD SHOULD FOCUS WELL WEST INTO THE CENTRAL PLAINS WHERE A MORE ROBUST LOW LEVEL JET AND MOISTURE TRANSPORT SHOULD BE FAVORED. SOME LOW LEVEL MOISTURE CIRCUMNAVIGATING SOUTHEAST CONUS LOW LEVEL RIDGING SHOULD PROVIDE WEAKER SURFACE BASED CIN BY WEDNESDAY AFTERNOON...ESPECIALLY ACROSS NORTHERN HALF. A WEAK STALLED BOUNDARY MAY ALSO STILL BE IN PLACE AS FRONTAL BOUNDARY WASHES OUT ACROSS THE AREA. HOWEVER...PROSPECTS FOR ANY ISOLD CONVECTION ON WEDNESDAY SHOULD RELY HEAVILY ON ANY SMALLER SCALE UPPER LEVEL DISTURBANCES THAT DROP OUT OF THE NORTHERN PLAINS IN NORTHWEST FLOW ALOFT. GIVEN LIMITED PREDICTABILITY AT THIS FORECAST DISTANCE...WILL KEEP WEDNESDAY AFTERNOON DRY. MEDIUM RANGE MODELS ARE STARTING TO COME INTO BETTER AGREEMENT IN DROPPING A MORE VIGOROUS UPPER LEVEL SYSTEM FROM THE ARCTIC OCEAN THROUGH WESTERN CANADIAN...AND THEN DEEPENING ACROSS NORTH CENTRAL CONUS LATE IN THE PERIOD. MOISTURE AVAILABILITY REMAINS A BIG QUESTION FOR THE THU-FRI PERIOD BUT WITH SOME BETTER AGREEMENT IN LARGE SCALE PATTERN...AND FOR COLLAB PURPOSES...DID ADD SOME LOW POPS THU NIGHT/FRI. NO MAJOR CHANGES TO TEMPERATURES THROUGH THE PERIOD...GENERALLY STICKING NEAR SEASONABLE NORMS WITH TIGHT THICKNESS GRADIENT REMAINING IN PLACE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...MARSILI AVIATION...MURPHY
Hazardous weather outlook, Aug 4, 5:11 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EDT SAT AUG 4 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 511 AM EDT SAT AUG 4 2012 /411 AM CDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...BEST CHANCES WEST OF INTERSTATE 69 IN INDIANA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. DAMAGING WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO PUSH EASTWARD THROUGH NORTHWEST OHIO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 511 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS LIKELY TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY INTO SUNDAY EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY INTO SUNDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 4, 3:48 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT SAT AUG 4 2012
INZ022-023-042015-
CASS IN-MIAMI IN-
348 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN CASS AND WESTERN MIAMI
COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WALTON...OR 9 MILES SOUTH OF
LOGANSPORT...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LOGANSPORT...
GRISSOM AFB...
WALTON...
DEACON...
LINCOLN...
ANOKA...ONWARD AND NEW WAVERLY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4070 8638 4071 8641 4086 8625 4070 8604
4058 8627 4058 8638
TIME...MOT...LOC 1948Z 224DEG 14KT 4063 8635Special weather statement, Aug 4, 4:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EDT SAT AUG 4 2012
INZ032-042045-
GRANT IN-
424 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD GRANT COUNTY...
AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR SWEETSER...OR NEAR MARION...
MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MARION...GAS CITY AND UPLAND...
LAKE WOOD...
HANFIELD AND ARCANA...
LANDESS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4040 8578 4058 8586 4065 8585 4066 8578
4065 8554 4041 8544
TIME...MOT...LOC 2024Z 223DEG 26KT 4053 8572Special weather statement, Aug 4, 4:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
444 PM EDT SAT AUG 4 2012
INZ024-025-042115-
HUNTINGTON IN-WABASH IN-
444 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN HUNTINGTON AND
SOUTHEASTERN WABASH COUNTIES...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 10 MILES SOUTH OF ANDREWS...OR 12
MILES NORTH OF MARION...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HUNTINGTON...
ANDREWS...
MOUNT ETNA AND LAGRO...
LANCASTER...
MAJENICA...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4074 8578 4092 8569 4086 8536 4068 8548
4068 8577
TIME...MOT...LOC 2045Z 214DEG 28KT 4073 8561Special weather statement, Aug 4, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
449 PM EDT SAT AUG 4 2012
INZ023-024-042115-
MIAMI IN-WABASH IN-
449 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN MIAMI AND SOUTHWESTERN
WABASH COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNKER HILL...OR NEAR GRISSOM AFB...MOVING
EAST AT 20 MPH.
UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. FUNNEL CLOUDS HAVE ALSO BEEN REPORTED WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
PERU...
FLORA...
PEORIA...
RICHVALLEY AND ERIE...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4069 8617 4075 8616 4086 8587 4067 8580
4064 8616
TIME...MOT...LOC 2049Z 248DEG 18KT 4068 8610The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:48 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Aug 4, 3:55 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami | 50 min |
| Aug 4, 4:17 PM EDT | Rip Current Statement | IWX | 38 hr | |
| Aug 4, 4:20 PM EDT | Small Craft Advisory | IWX | 31 hr | |
| Aug 4, 4:24 PM EDT | Special Weather Statement | IWX | Grant | 21 min |
| Aug 4, 4:44 PM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Aug 4, 4:51 PM EDT | Special Weather Statement | IWX | Marshall | 24 min |
| Aug 4, 4:57 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Aug 4, 5:17 PM EDT | Special Weather Statement | IWX | Huntington, Wells, Whitley | 28 min |
| Aug 4, 5:18 PM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 27 min |
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 70 min |
| Aug 4, 5:38 PM EDT | Special Weather Statement | IWX | Fulton | 52 min |
| Aug 4, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski | 40 min |
| Aug 4, 6:03 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Aug 4, 6:08 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 52 min |
| Aug 4, 6:11 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph, Starke | 49 min |
| Aug 4, 6:16 PM EDT | Special Weather Statement | IWX | LaGrange | 29 min |
| Aug 4, 6:18 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 42 min |
| Aug 4, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 51 min |
| Aug 4, 7:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Wabash | 33 min |
| Aug 4, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Kosciusko, Noble, Whitley | 48 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 52 min |
| Aug 4, 7:29 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wabash, Wells, Whitley | 46 min |
| Aug 4, 7:31 PM EDT | Special Weather Statement | IWX | Steuben | 44 min |
| Aug 4, 7:40 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 50 min |
| Aug 4, 7:57 PM EDT | Areal Flood Advisory | IWX | Allen, DeKalb, Steuben | 93 min |
| Aug 4, 6:34 PM EDT | Special Weather Statement | IWX | Allen, Defiance, Paulding, Putnam | 26 min |
| Aug 4, 6:51 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam | 39 min |
| Aug 4, 6:50 PM EDT | Severe Thunderstorm Warning | IWX | Berrien, Cass, Saint Joseph | 28 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.